Does Paragard Cause Weight Gain?

Weight Gain

Paragard, a type of intrauterine device (IUD), is a hormone-free contraceptive method. Weight gain is not a common or listed side effect of Paragard.

Paragard works by releasing copper, which is toxic to sperm, and it does not contain hormones. Many women choose Paragard specifically because it doesn’t have hormonal effects, and hormonal contraceptives are more commonly associated with weight-related changes.

While individual responses to contraceptives can vary, the evidence does not strongly support the notion that Paragard directly causes weight gain. If you are concerned about weight changes or other side effects related to your contraceptive method, it’s important to discuss these concerns with your healthcare provider. They can provide personalized information based on your health history and help you explore alternative contraceptive options if needed.

  • Recent Posts

  • Categories

  • Archives

  • Tags